Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 3, NWS Charleston, SC

January 9, 2017Tattnall County, Toombs County, Georgia

NWS Charleston, SC issued this river flood warning at Jan 9, 2017, 6:48 AM EST for Tattnall County, Toombs County, Georgia. It took effect at Jan 9, 2017, 10:20 AM EST. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Jan 9, 2017, 6:48 AM EST (11:48 UTC)
In effect from
Jan 9, 2017, 10:20 AM EST
Expired
Jan 11, 2017, 7:00 AM EST
In force
45 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Tattnall County, GA, Toombs County, GA

The radar

The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohoopee River near Reidsville (REDG1). The gauge peaked at 11.10 ft at Jan 9, 2017, 9:00 PM EST.

actionminormoderate1012141601/0901/1001/1101/12
Action stage
10 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02225500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

613 
WGUS42 KCHS 091148
FLWCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
648 AM EST MON JAN 9 2017

GAC267-279-101148-
/O.NEW.KCHS.FL.W.0003.170109T1800Z-170111T1200Z/
/REDG1.1.ER.170109T1800Z.170110T1800Z.170111T0000Z.NO/
648 AM EST MON JAN 9 2017

The National Weather Service in Charleston has issued a 

* Flood Warning for 
  The Ohoopee River Near Reidsville.
* FROM THIS AFTERNOON TO WEDNESDAY MORNING.
* At 6 AM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by this afternoon and 
  continue to rise to near 11.2 feet by early Tuesday afternoon. The river 
  will fall below flood stage by Tuesday evening.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
4 follow-up statements
874 
WGUS82 KCHS 091511
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EST MON JAN 9 2017

GAC033-107-165-101511-
/O.CON.KCHS.FL.W.0001.000000T0000Z-170112T0600Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T1800Z.NO/
1011 AM EST MON JAN 9 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 9 AM Monday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 6.5 feet by this afternoon. 
  The river will fall below flood stage early Wednesday afternoon.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-101511-
/O.EXT.KCHS.FL.W.0003.170109T1520Z-170111T1500Z/
/REDG1.1.ER.170109T1520Z.170110T0600Z.170111T0300Z.NO/
1011 AM EST MON JAN 9 2017

The Flood Warning continues for
  The Ohoopee River Near Reidsville.
* At 9 AM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by late this morning 
  and continue to rise to near 11.3 feet by early Tuesday morning. The 
  river will fall below flood stage by Tuesday night.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

GAC103-251-SCC049-053-101511-
/O.EXT.KCHS.FL.W.0002.170110T0000Z-170112T0600Z/
/CLYG1.1.ER.170110T0000Z.170110T1200Z.170111T1800Z.NO/
1011 AM EST MON JAN 9 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 9 AM Monday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by this evening 
  and continue to rise to near 11.1 feet by Tuesday morning. The river 
  will fall below flood stage by early Wednesday afternoon.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
226 
WGUS82 KCHS 100122
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EST MON JAN 9 2017

GAC033-107-165-110122-
/O.EXT.KCHS.FL.W.0001.000000T0000Z-170112T0000Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T1200Z.NO/
822 PM EST MON JAN 9 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 8 PM Monday the stage was 6.3 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Wednesday
  morning.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-101800-
/O.EXT.KCHS.FL.W.0003.000000T0000Z-170110T1800Z/
/REDG1.1.ER.170109T1530Z.170110T0100Z.170110T0600Z.NO/
822 PM EST MON JAN 9 2017

The Flood Warning continues for
  The Ohoopee River Near Reidsville.
* At 8 PM Monday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected to drop below flood stage early 
  Tuesday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

GAC103-251-SCC049-053-110122-
/O.EXT.KCHS.FL.W.0002.000000T0000Z-170113T0000Z/
/CLYG1.1.ER.170110T1200Z.170110T1800Z.170112T1200Z.NO/
822 PM EST MON JAN 9 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 7 PM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by Tuesday morning and continue to
  rise to near 11.1 feet by early Tuesday afternoon. The river will 
  fall below flood stage by Thursday morning.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
551 
WGUS82 KCHS 101519
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 AM EST TUE JAN 10 2017

GAC033-107-165-111519-
/O.EXT.KCHS.FL.W.0001.000000T0000Z-170111T1800Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T0600Z.NO/
1019 AM EST TUE JAN 10 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 9 AM Tuesday the stage was 6.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Wednesday morning.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC103-251-SCC049-053-111519-
/O.EXT.KCHS.FL.W.0002.000000T0000Z-170113T0600Z/
/CLYG1.1.ER.170110T1800Z.170111T1800Z.170112T1800Z.NO/
1019 AM EST TUE JAN 10 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 9 AM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by this afternoon and continue to 
  rise to near 11.2 feet by early Wednesday afternoon. The river will
  fall below flood stage by early Thursday afternoon.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$

GAC267-279-101800-
/O.CON.KCHS.FL.W.0003.000000T0000Z-170110T1800Z/
/REDG1.1.ER.170109T1530Z.170110T0200Z.170110T1000Z.NO/
1019 AM EST TUE JAN 10 2017

The Flood Warning continues for
  The Ohoopee River Near Reidsville.
* At 9 AM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
642 
WGUS82 KCHS 110212 CCA
FLSCHS


FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 AM EST TUE JAN 10 2017

GAC267-279-110400-
/O.COR.KCHS.FL.W.0003.000000T0000Z-170111T0400Z/
/REDG1.1.ER.170109T1530Z.170110T0200Z.170110T1000Z.NO/
1019 AM EST TUE JAN 10 2017

The Flood Warning is cancelled for
  The Ohoopee River Near Reidsville.
* At 9 AM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Jan 9, 3:08 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 9, 3:08 AM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
308 AM EST Mon Jan 9 2017

.SYNOPSIS...
High pressure will shift offshore of the Outer Banks tonight,
but extend across the region through the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Through Sunrise: Temperatures early this morning have been
stubborn to fall as thick cirrostratus traverses the area.
Satellite and RAP model trends suggest the thickest of the cloud
canopy will not exit until after sunrise so have adjusted early
morning temperatures up another several degrees to account for
this. A few pockets of wind chills of 14-15 degrees are still
possible across upper Charleston County west of Highway 17 in
the Francis Marion National Forest, but the area if fairly
limited. The Wind Chill Advisory will be cancelled for Tidal
Berkeley, but maintained for Charleston County and will be
updated to highlight mainly the upper portions of the county
near Awendaw and McClellanville.

Today: Mid-level heights are poised to rise across the Southeast
today as the longwave trough pushes farther offshore of the
Eastern Seaboard and secondary shortwave energy amplifies across
the Northern and Central Plains. Weak warm air advection with
the shortwave ridge will push 850 hPa temperatures to -2 to +1C
by late afternoon which should support highs from the lower 40s
north to the upper 40/near 50 south of the I-16 corridor. Expect
mostly sunny skies to prevail today although some high
cloudiness could linger into mid-morning, especially near the
I-26 corridor. A bit of marine closed-cell stratocumulus could
make a run for portions of the Georgia coast by the late
afternoon hours.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Tonight: Cloudy cover will increase slowly overnight from off
the Atlantic as a coastal trough matures off the coast in
response to high pressure shifting farther offshore of the North
Carolina Outer Banks. The 09/00z NAM is the most aggressive in
moving showers near the beaches by sunrise Tuesday, but it
appears to be having a hard time resolving the extensive
stratocumulus over the Atlantic. Will maintain dry conditions
for land areas. Lows will range from the upper 20s inland to the
mid 40s--warmest along the Georgia coast where temperatures
will moderated by the marine onshore flow.

Tuesday through Thursday: The Arctic high will shift off the
coast by Tuesday and linger through Thursday, with strong warm
advection resulting. A weak coastal trough Tuesday through
Wednesday night may yield isolated to scattered rain showers
over the marine area. Some showers may move into
Charleston/Berkeley counties Tuesday and Tuesday night as the
coastal trough drifts toward the coast.

Residual cold air on Tuesday will keep highs in the mid/upper
50s far north with mid 60s far south. Highs will warm well into
the 70s Wednesday and Thursday as deep south-southeast flow
develops.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A strong upper ridge will reside across the southeast US late
week into the weekend. High pressure over the western Atlantic
will retreat while reinforcing high pressure builds from the
north over the weekend. A weak wedge will develop Saturday into
Sunday before dissipating early next week. A few showers could
affect the area Monday as a coastal trough shifts inland.
Temperatures will remain well above normal.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
VFR.

Extended Aviation Outlook: Expect VFR to prevail.

&&

.MARINE...
Today: A fairly tight pressure gradient will keep elevated
winds in place today as a weak coastal trough begins to develop
off the coast. Winds will average 15-20 kt for most areas,
although frequent gusts to 25 kt will continue over the
Charleston County waters through sunrise and the Georgia
offshore waters through this afternoon. Seas will average 2-4 ft
nearshore waters and 5-6 ft, subsiding to 3-5 ft by late
morning over the offshore waters. Small Craft Advisories remain
in effect for the Charleston County waters and the Georgia
offshore waters through this morning.

Tonight: Coastal trough will fully mature tonight as high
pressure shifts farther offshore of the North Carolina Outer
Banks. Elevated winds of 15-20 kt will linger for all nearshore
and offshore legs with seas 2-4 ft.

Tuesday through Friday: High pressure will persist over the
western Atlantic through Friday, maintaining onshore flow and
sub-advisory conditions. Friday night through Sunday, northeast
flow will strengthen in response to a developing high pressure
wedge. Winds and/or seas could approach/exceed advisory levels
Saturday into Sunday.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Wind Chill Advisory until 9 AM EST this morning for SCZ050.
MARINE...Small Craft Advisory until 11 AM EST this morning for AMZ374.
     Small Craft Advisory until 5 AM EST early this morning for
     AMZ350.

&&
Hazardous weather outlook, Jan 9, 3:03 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
303 AM EST MON JAN 9 2017

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>049-051-052-100815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
303 AM EST MON JAN 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-100815-
CHARLESTON-
303 AM EST MON JAN 9 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.